MAUDE Adverse Event Report: BIOMÉRIEUX, INC VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT

BIOMÉRIEUX, INC VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of a quality control failure, false positive cefoxitin screen test for s.Aureus atcc® 29213¿ strain in association with vitek® 2 ast-gp75 test kit 20 cards ¿ (ref.415670), lot.#2751438113.The expected result is cefoxitin screen negative.It should be noted that this customer already reported the same qc failure for this atcc strain using a different lot.Gcs (global customer service) suggested to the customer to repeat testing with the following recommendations: clean the optics of the instrument.Obtain a new cultiloop.Streak to sba and incubate in 35 degrees celsius in co2.Check for purity.Repeat streak to sba for 24 hours.Place on the instrument.Repeat testing following those recommendations still resulted in qc failure.Therefore, the optics were changed at the customer site and since this replacement, the customer does not encounter the issue anymore.There is no patient associated with this qc isolate; therefore, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding false positive cefoxitin screen (oxsf) test for s.Aureus atcc® 29213¿ strain in association with vitek® 2 ast-gp75 test kit 20 cards ¿ (ref.(b)(4), lot 2751438113.No lab reports, troubleshooting information, nor the strain was available for investigation evaluation.Internal testing was conducted using cards from the customer's lot and a random lot of ast-gp75 cards, 2751494403, in duplicate.Testing was conducted using the internal biomérieux staphylococcus aureus atcc strain 29213 (694).Testing on all of the cards resulted in the expected negative oxsf results.The customer's false positive oxsf result was not reproduced when testing from the biomérieux internal qc strain.Vitek® 2 ast-gp75 lot 2751438113 met final qc release criteria.In addition, the customer had their reader optics replaced by a field service engineer (fse), and has experienced no additional issues.See section h10.

Brand Name
VITEK 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMÉRIEUX, INC
595 anglum road
hazelwood MO 63042
MDR Report Key11113377
Report Number1950204-2021-00001
Device Sequence Number19821036
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2021
Device Catalogue Number415670
Device Lot Number2751438113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1